Alert archive / Alaska / Winter Storm Warnings in 2009
Winter Storm Warning 3, NWS Anchorage, AK
NWS Anchorage, AK issued this winter storm warning at Feb 18, 2009, 4:54 AM AKST. It took effect at Feb 19, 2009, 12:00 AM AKST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2009, 4:54 AM AKST (13:54 UTC)
- In effect from
- Feb 19, 2009, 12:00 AM AKST
- Expired
- Feb 19, 2009, 5:51 PM AKST
- In force
- 18 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 181354 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 454 AM AKST WED FEB 18 2009 AKZ145-190600- /X.NEW.PAFC.WS.W.0003.090219T0300Z-090220T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 454 AM AKST WED FEB 18 2009 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM AKST THURSDAY FOR NORTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM AKST FRIDAY. A STRONG WEATHER FRONT WILL BRING WARM MOIST SOUTHWEST FLOW TO THE SUSITNA VALLEY. HEAVY SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH THE DAY THURSDAY. THE HEAVIEST SNOWFALL AMOUNTS WILL BE NORTH OF TALKEETNA WHERE 14 TO 26 INCHES OF SNOW ARE EXPECTED BY THE TIME THE SNOW TAPERS OFF LATE THURSDAY. ELSEWHERE...LESSER AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED FROM LATE THIS AFTERNOON THROUGH LATE THURSDAY. RAIN OR LIGHT FREEZING RAIN MAY ALSO MIX IN SOUTH OF TALKEETNA LATE TONIGHT AND THURSDAY MORNING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
7 follow-up statements
000 WWAK41 PAFC 190105 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 405 PM AKST WED FEB 18 2009 AKZ145-191415- /X.EXT.PAFC.WS.W.0003.090219T0900Z-090220T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 405 PM AKST WED FEB 18 2009 ...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST THURSDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST THURSDAY. A STRONG WEATHER FRONT WILL BRING WARM MOIST SOUTHWEST FLOW TO THE SUSITNA VALLEY. HEAVY SNOW WILL BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY THURSDAY. THE HEAVIEST SNOWFALL AMOUNTS WILL BE NORTH OF TALKEETNA WHERE 13 TO 24 INCHES OF SNOW ARE EXPECTED BY THE TIME THE SNOW TAPERS OFF LATE THURSDAY. ELSEWHERE...LESSER AMOUNTS OF 5 TO 11 INCHES ARE EXPECTED FROM MIDNIGHT THROUGH LATE THURSDAY. RAIN MAY ALSO MIX IN SOUTH OF TALKEETNA LATE TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 190701 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1001 PM AKST WED FEB 18 2009 AKZ145-200100- /X.CON.PAFC.WS.W.0003.090219T0900Z-090220T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1001 PM AKST WED FEB 18 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY. A STRONG WEATHER FRONT WILL BRING WARM MOIST SOUTHWEST FLOW TO THE SUSITNA VALLEY. HEAVY SNOW WILL BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY THURSDAY. THE HEAVIEST SNOWFALL AMOUNTS WILL BE NORTH OF TALKEETNA WHERE 13 TO 24 INCHES OF SNOW ARE EXPECTED BY THE TIME THE SNOW TAPERS OFF LATE THURSDAY. ELSEWHERE...LESSER AMOUNTS OF 5 TO 11 INCHES ARE EXPECTED FROM MIDNIGHT THROUGH LATE THURSDAY. RAIN MIGHT ALSO MIX IN SOUTH OF TALKEETNA LATE TONIGHT AND THURSDAY MORNING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 190733 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1033 PM AKST WED FEB 18 2009 AKZ145-200100- /X.CON.PAFC.WS.W.0003.090219T0900Z-090220T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1033 PM AKST WED FEB 18 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY. A STRONG WEATHER FRONT WILL BRING WARM MOIST SOUTHWEST FLOW TO THE SUSITNA VALLEY. HEAVY SNOW WILL BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY THURSDAY. SNOW ACCUMULATION OF 12 TO 24 INCHES IS EXPECTED BY THE TIME THE SNOW TAPERS OFF LATE THURSDAY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 191415 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 515 AM AKST THU FEB 19 2009 AKZ145-200100- /X.CON.PAFC.WS.W.0003.000000T0000Z-090220T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 515 AM AKST THU FEB 19 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. HEAVY SNOW IS FALLING OVER THE SUSITNA VALLEY THIS MORNING. SNOW IS EXPECTED TO DIMINISH WEST OF THE PARKS HIGHWAY THIS MORNING...BUT WILL REMAIN HEAVY AT TIMES OVER THE EASTERN VALLEY THROUGH THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED THROUGH THIS AFTERNOON. SNOW WILL DIMINISH THIS EVENING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 200055 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 353 PM AKST THU FEB 19 2009 AKZ145-200600- /X.EXT.PAFC.WS.W.0003.000000T0000Z-090220T0600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 353 PM AKST THU FEB 19 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM AKST THIS EVENING... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 9 PM AKST THIS EVENING. HEAVY SNOW CONTINUES TO FALL OVER THE SUSITNA VALLEY. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BEFORE SNOW TAPERS OFF TO SCATTERED SNOW SHOWERS LATER THIS EVENING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 200053 WSWAFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 353 PM AKST THU FEB 19 2009 AKZ145-200600- /X.EXT.PAFC.WS.W.0003.000000T0000Z-090220T0600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 353 PM AKST THU FEB 19 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM AKST THIS EVENING... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 9 PM AKST THIS EVENING. HEAVY SNOW CONTINUES TO FALL OVER THE SUSITNA VALLEY. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BEFORE SNOW TAPERS OFF TO SCATTERED SNOW SHOWERS LATER THIS EVENING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 200251 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 551 PM AKST THU FEB 19 2009 AKZ145-200400- /X.CAN.PAFC.WS.W.0003.000000T0000Z-090220T0600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 551 PM AKST THU FEB 19 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS TAPERED OFF OVER THE SUSITNA VALLEY. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 5:00 PM AKST, 11 hours 54 minutes earlier.
Area forecast discussion, Feb 17, 5:00 PM AKST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AKST TUE FEB 17 2009
.ANALYSIS AND UPPER LEVELS...
AT THE SURFACE...A WEAK LOW PRESSURE CENTER REMAINS NEAR PRINCE
WILLIAM SOUND THIS AFTERNOON. A 1032 MB HIGH CONTINUES TO MOVE FROM
OVER THE SEWARD PENINSULA TOWARDS THE CENTRAL INTERIOR WITH RIDGING
EXTENDING THROUGH SOUTHWEST ALASKA AND THE AKPENN. ON THE BACK SIDE
OF THIS RIDGE...VERY STRONG WARM ADVECTION IS ONGOING OVER THE BERING
SEA AND CENTRAL ALEUTIANS AHEAD OF A STRONG COLD FRONT OVER THE
WESTERN ALEUTIANS. THIS FRONT EXTENDS NORTHWARD TO A SET OF STRONG
SURFACE LOWS ENCOMPASSING NEARLY ALL OF THE AREA NORTH AND WEST OF
SHEMYA TO THE KAMCHATKA PENINSULA.
IN THE UPPER LEVELS...A BROAD TROUGH EXTENDS FROM THE GULF OF ALASKA
NORTHWARD THROUGH THE CENTRAL INTERIOR TO THE NORTH SLOPE. THIS
FEATURE IS BRINGING MOSTLY SHOWERY ACTIVITY TODAY TO THE EASTERN HALF
OF THE STATE. RAPIDLY BUILDING HEIGHTS ARE BUILDING INTO
SOUTHWESTERN ALASKA BEHIND THIS TROUGH FUELED BY THE STRONG WARM
ADVECTION OVER THE BERING SEA. AN INTENSE UPPER VORTEX IS LOCATED
OVER AND JUST TO THE EAST OF THE KAMCHATKA PENINSULA. A PARTICULARLY
STRONG SOUTHERLY PACIFIC JET RESIDES BETWEEN THE VORTEX AND THE
BUILDING RIDGE OVER SOUTHWEST ALASKA OVER THE ALEUTIANS AND SOUTHERN
BERING SEA PUMPING PLENTIFUL WARM AIR AND MOISTURE OVER THE REGION.
.MODEL DISCUSSION...
MODELS CONTINUE IN GOOD AGREEMENT THROUGH THE SHORT TERM. MADE
LITTLE CHANGES IN THE SHORT TERM WITH EXISTING GRIDS...WHICH WERE
PRIMARILY BASED ON THE 00Z GFS AND THE NAM. ONCE PAST 12Z THURSDAY
MODELS ARE HAVING PROBLEMS WITH THE TIMING OF SHORTWAVES MOVING
THROUGH THE FAST SOUTHWESTERLY FLOW. IN THE LONG TERM...THE MODELS
ARE IN FAIRLY GOOD AGREEMENT...SO KEPT MOSTLY IN LINE WITH THE 00Z
AND 12Z ECMWF WHICH MATCHES HPC GUIDANCE FAIRLY WELL.
.SHORT TERM FORECAST...
SOUTHCENTRAL...BROAD UPPER TROUGH OVER THE AREA WILL SLOWLY MOVE
EASTWARD THIS EVENING...WITH THE SURFACE HIGH RAPIDLY BUILDING INTO
CENTRAL ALASKA SERVING TO RAPIDLY DRY US OUT. BECAUSE OF THE RAPID
DRYING OUT AND RESIDUAL MOISTURE LEFT FROM THE PRECIPITATION FROM THE
LAST SEVERAL DAYS...FOG WILL BE A CONCERN FOR THE SUSITNA VALLEY AND
COOK INLET REGIONS. WARM MOIST ADVECTION INTO THE REGION PICKS UP
WEDNESDAY MORNING AND STRENGTHENS THROUGH THE DAY AHEAD OF
THE COLD FRONT APPROACHING FROM THE WEST. AS THIS WARM MOIST AIRMASS
IS ADVECTED INTO THE AREA IT WILL RIDE UP AND OVER THE COOLER AIR AT
THE SURFACE LEFT OVER FROM THE DEPARTING SURFACE RIDGE. THESE
FACTORS...COMBINED WITH STRONG FORCING FOR ASCENT ALOFT WITH STRONG
POSITIVE VORTICITY ADVECTION WILL ALLOW FOR WIDESPREAD PRECIPITATION
TO BREAK OUT ACROSS ALL OF SOUTHCENTRAL WEDNESDAY AFTERNOON...AND
EXTEND THROUGH THE NIGHT AND INTO A GOOD PART OF THE DAY THURSDAY.
WINDS THROUGH TURNAGAIN ARM AND OVER HIGHER ELEVATIONS WILL NEED TO
BE WATCHED AS THE PRESSURE GRADIENT INCREASES AND THE STRONG PACIFIC
JET STREAK MOVES OVERHEAD WEDNESDAY NIGHT AND THURSDAY.
AS FOR PRECIP TYPE...IT APPEARS AS THOUGH THIS SYSTEM WILL FEATURE A
MIX OF RAIN AND SNOW...WITH GREATEST AMOUNTS OF RAIN FROM HOMER TO
CORDOVA. FOR ANCHORAGE...THERE ARE MIXED SIGNALS AS TO WHICH PRECIP
TYPE MIGHT PREDOMINATE...WITH A LOT POSSIBLY DEPENDING ON THE
INTENSITY OF THE PRECIPITATION FALLING...WITH DEWPOINTS AS OF NOW
SLATED TO BE IN THE 20S THROUGHOUT THE DURATION...WOULD EXPECT THAT
THE STORM WOULD BE MOSTLY SNOW...PERHAPS BEGINNING AS A LIGHT RAIN OR
CHANGING TO RAIN WHEN THE INTENSITY WANES. INDEED...1000-850 MB LAYER
THICKNESS VALUES PEAK RIGHT AT OR JUST BELOW 1300 METERS ON THE
LATEST NAM AND GFS MODELS...WHICH WOULD MEAN THAT MOST IF NOT ALL OF
THE EVENT WOULD BE SNOW. ONE CAVEAT TO THIS WOULD BE THAT MODELS
TEND TO UNDERESTIMATE THE AMOUNT OF WARM ADVECTION WHEN IT IS AS
STRONG AS IT IS CURRENTLY FORECASTED TO BE JUST AHEAD OF THE
FRONT...AND THUS CURRENT FORECASTED TEMPERATURES AND DEWPOINTS MAY BE
TOO LOW. HOPEFULLY TONIGHT'S MODEL RUNS WILL SHED MORE LIGHT ON THE
ANSWERS TO THE PRECIPITATION TYPE CHALLENGES FOR THE AREA. IN THE
END...IT MAY COME DOWN TO HOW MUCH COLD AIR FROM THE SURFACE HIGH
OVER THE CENTRAL INTERIOR BECOMES ESTABLISHED EARLY WEDNESDAY BEFORE
WARM ADVECTION BEGINS.
AS SURFACE LOW PRESSURE MOVES OVER THE NORTHERN GULF...EXPECT LIGHT
SNOW TO DEVELOP OVER THE ANCHORAGE BOWL THROUGH THURSDAY NIGHT OUT
AHEAD OF THE MAIN SHORTWAVE TROUGH. BEHIND THE TROUGH...NORTHWEST
FLOW BUILDS INTO THE AREA...THOUGH ANOTHER SHORTWAVE SHOULD AT LEAST
BRING SOME CLOUDS FOR FRIDAY. A RETURN TO COOLER TEMPERATURES SHOULD
BE IN ORDER FOR FRIDAY.
SOUTHWEST...BLIZZARD WARNING FOR THE PRIBILOFS UNTIL EARLY THIS
EVENING AS STRONG WARM ADVECTION PROVIDES MORE THAN SUFFICIENT
FORCING FOR SNOW...WHICH COMBINED WITH WINDS 30-45 MPH IS ALLOWING
FOR NEAR WHITEOUT CONDITIONS. EXPECT THE SAME CONDITIONS TO AFFECT
THE COAST ALONG THE KUSKOKWIM DELTA REGION TONIGHT THROUGH WEDNESDAY
MORNING. EXPECT TEMPERATURES TO RAPIDLY RISE THROUGH THE EVENT...SUCH
THAT PRECIPITATION SHOULD CHANGE OVER TO RAIN AND END THE WHITEOUT
CONDITIONS AS THE FRONT MOVES RAPIDLY EASTWARD. FOR THE AKPEN...ONSET
OF WARM AIR RISING OVER THE RETREATING COLD AIRMASS COULD ALLOW FOR
SOME FREEZING RAIN THIS EVENING FOR SEVERAL HOURS. FURTHER INLAND
TOWARDS MCGRATH...EXPECT WITH STRONG DYNAMICS AND MOISTURE ADVECTION
THAT ALL OF SOUTHWEST ALASKA WILL PICK UP SIGNIFICANT
SNOWFALL...THOUGH THERE WILL LIKELY BE A CHANGEOVER TO RAIN ALONG THE
COAST WEDNESDAY EVENING. AFTER THE MAIN SYSTEM DEPARTS EARLY
THURSDAY ALONG THE COAST...WILL NEED TO WATCH FOR ANOTHER SHORTWAVE
MOVING INTO THE KUSKOKWIM DELTA THURSDAY NIGHT WHICH COULD POSSIBLY
BRING SOME MORE SNOW TO THE BETHEL AREA. BEHIND THE FRONT THE FLOW
REMAINS WESTERLY TO SOUTHWESTERLY THROUGH THURSDAY EVENING...MEANING
TEMPERATURES SHOULD REMAIN MILD FOR THE MIDDLE OF FEBRUARY. FOR THE
CENTRAL AND WESTERN ALEUTIANS...EXPECT MILD TEMPERATURES AND RAIN AND
SNOW SHOWERS TO PERSIST UNTIL FRONTAL PASSAGE EARLY WEDNESDAY.
BEHIND THE FRONT...EXPECTING FLOW TO GRADUALLY CHANGE FROM WESTERLY
TO SOUTHERLY IN RETURN FLOW AS A SURFACE RIDGE BUILDS OVER THE
EASTERN ALEUTIANS AND AKPEN THURSDAY INTO THURSDAY NIGHT.
.LONG TERM FORECAST...
THE SHARP SHORTWAVE TROUGH RESPONSIBLE FOR THE SIGNIFICANT WEATHER
WEDNESDAY THROUGH THURSDAY OVER SOUTHCENTRAL WILL BEGIN TO MOVE OUT
OF THE AREA FRIDAY AND HEAD TOWARDS THE PANHANDLE. A BUILDING RIDGE
OVER WESTERN ALASKA WILL BRING STRONG NORTHERLY FLOW TO MOST OF THE
CENTRAL AND EASTERN PARTS OF THE STATE...WHILE STRONG SOUTHERLY FLOW
WILL BRING VERY MILD WEATHER TO THE THE ALEUTIANS AND BERING SEA.
MODELS ARE FAIRLY CONSISTENT IN TAKING A LOW PRESSURE SYSTEM FROM THE
NORTH PACIFIC THROUGH THE WESTERN BERING SEA AND OVER FAR EASTERN
SIBERIA AND WEAKENING IT THROUGH EARLY SUNDAY. THEREFORE...EXPECT
COOLER AND MUCH MORE TRANQUIL WEATHER CONDITIONS THIS WEEKEND FOR
SOUTHCENTRAL...AND MILD AND UNSETTLED WEATHER TO PERSIST ACROSS THE
ALEUTIANS AND THE SOUTHWEST COASTLINE THIS WEEKEND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING...195 155
MARINE...GALE WARNING...130 132 150 155 160 165 170 172 175 176 180
352 411 413
STORM WARNING...179 185 412 414
HEAVY FREEZING SPRAY WARNING...NONE
FIRE WEATHER...NONE
CC FEB 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Feb 17, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 17, 4:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Feb 17, 4:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Feb 17, 4:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 17, 4:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Feb 17, 4:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Feb 17, 4:13 PM AKST | Blizzard Warning | AFC | 26 hr | |
| Feb 17, 4:13 PM AKST | Freezing Rain Advisory | AFC | 11 hr | |
| Feb 18, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Feb 18, 4:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Feb 18, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Feb 18, 4:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 18, 4:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 18, 5:29 AM AKST | Winter Weather Advisory | AFC | 25 hr | |
| Feb 18, 6:57 AM AKST | Freezing Rain Advisory | AFC | 9 hr | |
| Feb 18, 7:54 AM AKST | Gale Warning | AFC | 8 hr |
Nearby
Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.